MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955113
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Unspecified Infection (1930); Scar Tissue (2060); Injury (2348)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st w/echo ps on (b)(6) 2017 and bard soft mesh on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against ventralight st w/echo ps.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st w/echo ps on (b)(6) 2017 and bard soft mesh on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against ventralight st w/echo ps.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2017 ¿ patient was diagnosed with multiple ventral hernia and dense adhesions thereby underwent laparoscopic repair with implant of ventralight st using echo ps mesh (device 1).Per operative notes, ¿adhesions in the midline was reduced and two hernias in periumbilical area were reduced.Another moderate hernia was reduced and large ventralight st using echo ps mesh (device 1) was placed covering all defects sutured and tacked.¿ (b)(6) 2018 ¿ patient was diagnosed with abdominal pain thereby underwent laparoscopic repair with abdominal exploration.Per operative notes, ¿some purulent material was noted.The fluid was drained and wound was irrigated.The bowel was seen struck adherent to the mesh (device1).The previously placed mesh (device 1) was intact and part of the bowel was excised.The fascia was closed and mesh was sutured together.¿ (b)(6) 2018 ¿ patient was diagnosed with infected mesh with adhesions thereby underwent open repair with removal of infected mesh.Per operative notes, ¿the bowel was seen struck, scarred and adherent to the mesh (device 1) was noted and lysed.The mesh (device 1) was seen infected and completely removed.And a portion of small bowel was dissected and mesentery was closed with sutures.¿ (b)(6) 2019 - patient was diagnosed with large incarcerated incisional ventral hernia (x5) thereby underwent robotic repair with implant of bard soft mesh (device 2).Per operative notes, ¿a large epigastric incisional hernia with multiple small and large incisional hernia along midline was reduced.Adhesions along abdominal wall was reduced.Flaps were raised; a large bard soft mesh (device 2) was placed covering the entire defect and sutured circumferentially.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b3, b4, b5, b7, d3, d4 (product catalog no., udi no,), d.6b (date of explant), g3, g4, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9829147
Report Number1213643-2020-02535
Device Sequence Number727648
Product Code FTL
UDI-Device Identifier00801741031694
UDI-Public(01)00801741031694
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5955113
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale